Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 9, 2007, 4:17 PM CDT for Calhoun County, Lafayette County, Yalobusha County, Mississippi. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2007, 4:17 PM CDT (21:17 UTC)
- Expired
- May 9, 2007, 4:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, MS, Lafayette County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 110 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:22 PM CDT | HAIL 1 | 2 N Paris, MS | |
| May 9, 4:33 PM CDT | HAIL 0.88 | 6 E Water Valley, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 092117 SVRMEG MSC013-071-161-092145- /O.NEW.KMEG.SV.W.0074.070509T2117Z-070509T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 417 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 445 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARIS...OR ABOUT 9 MILES EAST OF WATER VALLEY...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGDALE. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3415 8931 3432 8944 3418 8973 3400 8960 $$
2 follow-up statements
000 WWUS54 KMEG 092129 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 429 PM CDT WED MAY 9 2007 MSC013-071-161-092145- /O.CON.KMEG.SV.W.0074.000000T0000Z-070509T2145Z/ LAFAYETTE MS-YALOBUSHA MS-CALHOUN MS- 429 PM CDT WED MAY 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR CALHOUN...YALOBUSHA AND LAFAYETTE COUNTIES... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARIS...OR ABOUT 9 MILES EAST OF WATER VALLEY...MOVING SOUTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGDALE. .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3415 8931 3432 8944 3418 8973 3400 8960 $$
000 WWUS54 KMEG 092146 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT WED MAY 9 2007 MSC013-071-161-092156- /O.EXP.KMEG.SV.W.0074.000000T0000Z-070509T2145Z/ LAFAYETTE MS-YALOBUSHA MS-CALHOUN MS- 446 PM CDT WED MAY 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN...YALOBUSHA AND LAFAYETTE COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 446 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3415 8931 3432 8944 3418 8973 3400 8960 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:10 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 9, 3:10 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 310 PM CDT WED MAY 9 2007 .DISCUSSION... A LITTLE MORE THUNDERSTORM ACTIVITY OVER THE MIDSOUTH THIS AFTERNOON. UPPER AIR ANALYSIS SHOWED A HIGH PRESSURE RIDGE ALOFT... WITH THE AXIS ROUGHLY ALONG THE LOWER MS RIVER VALLEY. CONVECTIVE INHIBITION WAS NONETHELESS EASILY OVERCOME OVER NORTHERN MS...AS TEMPS QUICKLY WARMED INTO THE 80S BY MIDMORNING. THE THUNDERSTORMS OVER THE LOWER MS RIVER VALLEY WERE SHOWING AN OVERALL ANTICYCLONIC CIRCULATION ON GOES VISIBLE IMAGERY. GIVEN THE MEMPHIS...JONESBORO... DYERSBURG PROXIMITY TO THE RIDGE AXIS AND WEAK WINDS ALOFT...THIS AREA MAY BE RELATIVELY DRIER THIS EVENING. BEYOND TONIGHT...AN UPPER LEVEL LOW THAT HAD BEEN PARKED OVER THE DESERT SOUTHWEST WILL FINALLY LIFT EAST...REACHING SOUTHEAST TX BY THURSDAY AFTERNOON. THIS WILL BRING COOLER TEMPS ALOFT...FURTHER LOWERING CONVECTIVE INHIBITION OVER THE MIDSOUTH. NAM12 FORECAST SOUNDINGS ESTIMATE PRECIPITABLE WATER VALUES NEAR 1.5 INCHES AT MEMPHIS. WIND PROFILES / WIND SHEAR WILL LIKELY BE VERY WEAK... LEADING TO SLOW MOVING THUNDERSTORMS. NAM12 FORECAST SOUNDING FOR MEMPHIS THURSDAY EVENING SUGGEST WINDS OF 5 KTS OR LESS FROM THE SURFACE UP THROUGH THE TROPOPAUSE. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE A DIURNAL TREND...REACHING MAXIMUM COVERAGE AND INTENSITY DURING THE AFTERNOON AND EARLY EVENING. GFS AND ECMWF MODELS BRING A WEAK COLD FRONT THROUGH THE MIDSOUTH FRIDAY INTO EARLY SATURDAY...AS NORTHWEST FLOW ALOFT DEVELOPS OVER THE OHIO VALLEY. THE FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT FRIDAY...AS THE WEAKENING UPPER LOW DRIFTS SOUTH INTO THE GULF. BETTER RAIN CHANCES BEGIN TO DROP SOUTH OF OUR REGION AS WELL. FOR NEXT WEEK...BOTH THE GFS AND ECMWF DEVELOP DEEPER ONSHORE FLOW NORTHWARD THROUGH THE LOWER MS RIVER VALLEY. BOTH MODELS DROP A FRONT NEAR OR JUST NORTH OF THE MIDSOUTH. GIVEN THE DEEPENING MOISTURE...AND WEAK TO NIL RIDGING...EXPECT ADDITIONAL ROUNDS OF ISOLATED/SCATTERED DIURNALLY DRIVEN THUNDERSTORMS EARLY NEXT WEEK. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 71 88 70 86 / 10 50 30 50 MKL 62 86 62 85 / 10 50 30 50 JBR 65 86 66 84 / 20 50 30 50 TUP 64 88 66 86 / 10 30 30 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 9, 3:27 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 327 PM CDT WED MAY 9 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 327 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING...MAINLY SOUTH OF INTERSTATE 40. A FEW STORMS MAY BECOME STRONG...PRODUCING PEA SIZE HAIL AND GUSTY WINDS. THE COVERAGE AND INTENSITY OF THE THUNDERSTORMS SHOULD DECREASE TOWARD SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, May 9, 1:31 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 131 PM CDT WED MAY 9 2007 MSZ011-091900- QUITMAN MS- 131 PM CDT WED MAY 9 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...QUITMAN COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DARLING AT 131 PM CDT...MOVING SOUTH AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN QUITMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 9, 2:47 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 247 PM CDT WED MAY 9 2007 MSZ004-092000- TIPPAH MS- 247 PM CDT WED MAY 9 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TIPPAH COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES EAST OF RIPLEY AT 246 PM CDT...MOVING SOUTHWEST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN TIPPAH COUNTY...INCLUDING THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 9, 3:32 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT WED MAY 9 2007 MSZ014-092100- UNION MS- 332 PM CDT WED MAY 9 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...UNION COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHEAST OF NEW ALBANY AT 330 PM CDT...MOVING SOUTHWEST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN UNION COUNTY...INCLUDING THE CITY OF NEW ALBANY...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 9, 4:02 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 402 PM CDT WED MAY 9 2007 MSZ013-092130- LAFAYETTE MS- 402 PM CDT WED MAY 9 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF TULA AT 402 PM CDT... MOVING SOUTHWEST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAFAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:37 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 38 min |
| May 9, 4:25 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.